Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 286, NWS Atlanta, GA

July 23, 2000Warren County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 23, 2000, 4:25 PM EDT for Warren County, Georgia. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jul 23, 2000, 4:25 PM EDT (20:25 UTC)
Expired
Jul 23, 2000, 5:00 PM EDT
In force
35 min
Issued by
NWS Atlanta, GA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Warren County, GA

What was reported inside it

TimeReportWhereRemark
Jul 23, 4:45 PM EDTThunderstorm WindCountywide, GAThe Warren county 911 center reported trees down throughout the county.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2000-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2000-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
253 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
1280 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 232026
SVRATL
GAC301-232100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
425 PM EDT SUN JUL 23 2000

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WARREN COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 500 PM EDT

* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES NORTHWEST OF WARRENTON...OR ABOUT 16
  MILES WEST OF THOMSON...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  3 MILES NORTH OF WARRENTON AT 435 PM EDT.

LARGE HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM
PASSES.

IF YOU SEE DAMAGE OR LARGE HAIL...CALL THE NATIONAL WEATHER SERVICE
AT 7 7 0 4 8 6 1 1 3 3 AT EXTENSION 2 0 4.

LAT...LON 3347 8287 3329 8275 3335 8256 3360 8267

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:40 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jul 23, 2:40 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
240 PM EDT SUN JUL 23 2000

THUNDERSTORMS WILL CONTINUE INTO TONIGHT AS MAIN TROUGH REMAINS WEST
OF GA AND SHORT WAVES CONTINUE TO MOVE ACROSS THE STATE. SAME STORY
THROUGH TUESDAY SO WILL MAINTAIN POPS THROUGH THE PERIODS. TEMPS
WILL BE TRICKY...VERY DEPENDENT ON THE CLOUD COVER. WILL GO CLOSE TO
PERSISTENCE AS SEE NO BIG CHANGE IN ATMOSPHERE THROUGH 48 HOURS.

RM{G 67/83/66/85 5322
ATL 70/87/68/87 4323
AHN 70/84/67/84 5533
CSG 71/89/68/90 4323
MCN 70/88/68/89 5423

.ATL...NONE
17

In the hours before

Special weather statement, Jul 23, 1:08 PM EDT, 3 hours 17 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231815-

NORTH AND CENTRAL GEORGIA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
108 PM EDT SUN JUL 23 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...OVER NORTH
AND CENTRAL GEORGIA...THIS AFTERNOON AND EVENING. THUNDERSTORMS CAN
BE EXPECTED ANYWHERE...OVER NORTH AND CENTRAL GEORGIA...THIS
AFTERNOON AND EVENING.

THUNDERSTORMS WILL DEVELOP OVER THE NEXT SEVERAL HOURS AND POSSIBLY
BECOME SEVERE WITH THE MAIN THREAT BEING LARGE HAIL AND HIGH WINDS.

LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM
SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONIT<OR THIS
SITUATION...AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN YOUR AREA.

NOEL
Special weather statement, Jul 23, 1:14 PM EDT, 3 hours 11 minutes before
GAZ001-002-011-014-015-022-023-231745-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
114 PM EDT SUN JUL 23 2000

INTENSE THUNDERSTORMS WILL CROSS DAWSON...DADE...WALKER...AND
CHATTOOGA COUNTIES OF NORTH GEORGIA THROUGH 145 PM.  THESE STORMS ARE
CAPABLE OF WINDS TO 50 MPH...SMALL HAIL...AND INTENSE CLOUD-TO-
GROUND LIGHTNING. IF THREATENING WEATHER APPROACHES...TAKE COVER.
MOVEMENT WILL BE EAST AT 25 MPH.

Z
NOEL
Special weather statement, Jul 23, 1:54 PM EDT, 2 hours 31 minutes before
GAZ033-034-044-045-055-231845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
154 PM EDT SUN JUL 23 2000

INTENSE THUNDERSTORMS WILL CROSS FULTON...DEKALB...CLAYTON...AND
GWINNETT COUNTIES THROUGH 245 PM. THESE STORMS ARE CAPABLE OF WINDS
TO 50 MPH...SMALL HAIL...AND INTENSE CLOUD-TO-GROUND LIGHTNING. IF
THREATENING WEATHER APPROACHES...TAKE COVER. MOVEMENT WILL BE EAST AT
25 MPH.

NOEL
Special weather statement, Jul 23, 2:12 PM EDT, 2 hours 13 minutes before
GAZ089-090-102-231900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
212 PM EDT SUN JUL 23 2000

THROUGH 3 PM INTENSE THUNDERSTORMS WILL CROSS THE ALABAMA
LINE AND MOVE INTO MUSCOGEE...CHATTAHOOCHEE AND STEWART
COUNTIES. THESE STORMS ARE CAPABLE OF PRODUCING HAIL...
STRONG GUSTY WINDS AND FREQUENT LIGHTNING. THE STORMS WILL
MOVE EASTWARD AT 15 TO 20 MPH.
Local storm report, Jul 23, 2:47 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY, GA
247 PM EDT SUN JUL 23 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0145 PM    WEST PART OF COUNTY       GA   WIND DAMAGE
07/23/00   DAWSON                         TREES DOWN ACROSS GA HWY
                                          53.

0155 PM    DAHLONEGA                 GA   .75 INCH HAIL
07/23/00   LUMPKIN

0200 PM    8 N DAHLONEGA             GA   1.00 INCH HAIL
07/23/00   LUMPKIN

0205 PM    10 S DAHLONEGA            GA   1.00 INCH HAIL
07/23/00   LUMPKIN

0208 PM    TUCKER                    GA   WIND DAMAGE
07/23/00   DEKALB                         TREES DOWN. WIND EST AT 60
                                          MPH.

0210 PM    MURRAYVILLE               GA   WIND DAMAGE
07/23/00   HALL                           BOATS TURNED OVER.

0210 PM    MURRAYVILLE               GA   WIND DAMAGE
07/23/00   HALL                           TREES DOWN.

0210 PM    MURRAYVILLE               GA   1.75 INCH HAIL
07/23/00   HALL

0214 PM    MURRAYVILLE               GA   WIND DAMAGE
07/23/00   HALL                           ROOFS BLOWN OFF AND TREES
                                          DOWN.

0218 PM    2 S CLERMONT              GA   1.00 INCH HAIL
07/23/00   HALL

0223 PM    GAINESVILLE               GA   1.00 INCH HAIL
07/23/00   HALL

0225 PM    GAINESVILLE               GA   1.75 INCH HAIL
07/23/00   HALL

0225 PM    LITHONIA                  GA   .75 INCH HAIL
07/23/00   DEKALB

0230 PM    GAINESVILLE               GA   2.50 INCH HAIL
07/23/00   HALL                           HAIL COVERED THE GROUND.

0234 PM    2 S CLERMONT              GA   1.75 INCH HAIL
07/23/00   HALL

0240 PM    NORTHEAST PART OF COUNTY  GA   WIND DAMAGE
07/23/00   HALL                           LARGE TREES DOWN. WIND
                                          ESTIMATED ABOVE 60
                                          MPH AT HWY 985 NEAR HALL
                                          AND BANKS COUNTY LINE.

0240 PM    GAINESVILLE               GA   WIND DAMAGE
07/23/00   HALL                           TREES DOWN.

0242 PM    LITHONIA                  GA   1.00 INCH HAIL
07/23/00   DEKALB

0255 PM    CENTERVILLE               GA   .88 INCH HAIL
07/23/00   GWINNETT                    >
Local storm report, Jul 23, 3:53 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY, GA
255 PM EDT SUN JUL 23 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0145 PM    WEST PART OF COUNTY       GA   WIND DAMAGE
07/23/00   DAWSON                         TREES DOWN ACROSS GA HWY
                                          53.

0155 PM    DAHLONEGA                 GA   .75 INCH HAIL
07/23/00   LUMPKIN

0200 PM    8 N DAHLONEGA             GA   1.00 INCH HAIL
07/23/00   LUMPKIN

0205 PM    10 S DAHLONEGA            GA   1.00 INCH HAIL
07/23/00   LUMPKIN

0208 PM    TUCKER                    GA   WIND DAMAGE
07/23/00   DEKALB                         TREES DOWN. WIND EST AT 60
                                          MPH.

0210 PM    MURRAYVILLE               GA   WIND DAMAGE
07/23/00   HALL                           BOATS TURNED OVER.

0210 PM    MURRAYVILLE               GA   WIND DAMAGE
07/23/00   HALL                           TREES DOWN.

0210 PM    MURRAYVILLE               GA   1.75 INCH HAIL
07/23/00   HALL

0214 PM    MURRAYVILLE               GA   WIND DAMAGE
07/23/00   HALL                           ROOFS BLOWN OFF AND TREES
                                          DOWN.

0215 PM    BOYSCOUT RANCH            GA   TORNADO
07/23/00   HALL                           VISIBLE TORNADO. DEBRIS IN
                                          THE AIR NEAR HWY 60.

0218 PM    2 S CLERMONT              GA   1.00 INCH HAIL
07/23/00   HALL

0223 PM    GAINESVILLE               GA   1.00 INCH HAIL
07/23/00   HALL

0225 PM    GAINESVILLE               GA   1.75 INCH HAIL
07/23/00   HALL

0225 PM    LITHONIA                  GA   .75 INCH HAIL
07/23/00   DEKALB

0230 PM    GAINESVILLE               GA   2.50 INCH HAIL
07/23/00   HALL                           HAIL COVERED THE GROUND.

0234 PM    2 S CLERMONT              GA   1.75 INCH HAIL
07/23/00   HALL

0240 PM    NORTHEAST PART OF COUNTY  GA   WIND DAMAGE
07/23/00   HALL                           LARGE TREES DOWN. WIND
                                          ESTIMATED ABOVE 60
                                          MPH AT HWY 985 NEAR HALL
                                          AND BANKS COUNTY LINE.

0240 PM    GAINESVILLE               GA   WIND DAMAGE
07/23/00   HALL                           TREES DOWN.

0242 PM    LITHONIA                  GA   1.00 INCH HAIL
07/23/00   DEKALB

0245 PM    5 E STONE MOUNTAIN        GA   1.00 INCH HAIL
07/23/00   GWINNETT

0250 PM    10 E STONE MOUNTAIN       GA   1.00 INCH HAIL
07/23/00   GWINNETT

0250 PM    LULA                      GA   WIND DAMAGE
07/23/00   HALL                           TREE DOWN ON CAR ON HWY
                                          52.

0250 PM    LULA                      GA   WIND DAMAGE
07/23/00   HALL                           *** 1 INJ ***
                                          TREES DOWN EAST OF LULA ON
                                          THE HALL AND BANKS
                                          COUNTY LINE.

0252 PM    CLERMONT                  GA   WIND DAMAGE
07/23/00   HALL                           TREES DOWN.

0255 PM    5 E LITHONIA              GA   1.00 INCH HAIL
07/23/00   ROCKDALE

0255 PM    CENTERVILLE               GA   .88 INCH HAIL
07/23/00   GWINNETT

0305 PM    STONE MOUNTAIN            GA   WIND DAMAGE
07/23/00   DEKALB                         TREES DOWN ON HOUSE.

0305 PM    STONE MOUNTAIN            GA   1.00 INCH HAIL
07/23/00   DEKALB

0305 PM    LOGANVILLE                GA   .75 INCH HAIL
07/23/00   WALTON

0315 PM    MAYSVILLE                 GA  U TREES DOWN. ESTIMATED
07/23/00   BANKS                          60 MPH WINDS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 1:19 PM EDTSevere Thunderstorm WarningFFCDawson, Lumpkin41 min
Jul 23, 1:44 PM EDTTornado WarningFFCDawson, Hall, Lumpkin31 min
Jul 23, 1:59 PM EDTSevere Thunderstorm WarningFFCDeKalb46 min
Jul 23, 2:15 PM EDTSevere Thunderstorm WarningFFCHall45 min
Jul 23, 2:24 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Muscogee51 min
Jul 23, 2:24 PM EDTSevere Thunderstorm WarningFFCStewart51 min
Jul 23, 2:30 PM EDTSevere Thunderstorm WarningFFCDeKalb, Gwinnett45 min
Jul 23, 2:47 PM EDTSevere Thunderstorm WarningFFCRockdale, Walton43 min
Jul 23, 2:52 PM EDTTornado WarningFFCBanks38 min
Jul 23, 3:28 PM EDTSevere Thunderstorm WarningFFCMorgan, Walton47 min
Jul 23, 3:32 PM EDTTornado WarningFFCBanks43 min
Jul 23, 3:38 PM EDTSevere Thunderstorm WarningFFCCarroll, Douglas37 min
Jul 23, 3:54 PM EDTSevere Thunderstorm WarningFFCGreene, Oconee51 min
Jul 23, 3:58 PM EDTSevere Thunderstorm WarningFFCCoweta, Fulton47 min
Jul 23, 4:07 PM EDTSevere Thunderstorm WarningFFCTaliaferro38 min
Jul 23, 4:12 PM EDTSevere Thunderstorm WarningFFCMadison33 min
Jul 23, 4:13 PM EDTSevere Thunderstorm WarningFFCHeard, Troup32 min
Jul 23, 4:20 PM EDTSevere Thunderstorm WarningFFCClayton, Fayette40 min
Jul 23, 4:41 PM EDTSevere Thunderstorm WarningFFCHenry39 min
Jul 23, 5:05 PM EDTSevere Thunderstorm WarningFFCWarren25 min
Jul 23, 5:59 PM EDTSevere Thunderstorm WarningFFCHaralson46 min
Jul 23, 6:44 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker46 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.